Health

Risk of nerve and spinal cord damage from inhaling laughing balls – VnExpress


Abuse of smiley balls can lead to severe vitamin B12 deficiency, nerve damage, spinal cord damage, and red blood cell anemia.

Doctor Nguyen Doan Thuy – Department of Internal Medicine and Neurology, Tam Anh General Hospital in Hanoi, said that the balloon contains dinitrogen monoxide (N2O) is a psychoactive substance that causes the inhaler to have a feeling of lightheadedness, excitement and hallucinations. In medicine, women2O is used as an anesthetic for certain surgeries or as a sedative for pain control, prescribed by a doctor.

Dr. Thuy warned that some people, especially young people, have a habit of using smiley balls for entertainment purposes, stress relief for a long time can cause serious consequences for the nervous system. In which, the most common condition is damage to multiple roots and nerves, spinal cord (especially in the posterior column responsible for balance function). Patients present with sensory disturbances in limbs, gait, inability to regulate movements, weakness in limbs, unsteadiness, headache, neck pain, difficulty speaking, psychosis, hallucinations.. Another common lesion is megaloblastic anemia caused by vitamin B12 deficiency.

According to Dr. Thuy, abusing smiley balls also indirectly leads to accident situations. Many people use smileys while driving to increase excitement and excitement, which is easy to cause traffic accidents; Using a smiley ball when you are in high-rise, unguarded places can fall due to loss of control when you are excited. If using a smiley ball when alone, unexpected side effects occur due to N poisoning2O without timely first aid can cause death.

The image of cervical spinal cord injury on MRI suggests N2O poisoning. Image: Hospital provided.

In humans with laughing gas poisoning, the N . molecule2O binds to vitamin B12 and converts vitamin B12 from its active to inactive form, leading to a severe deficiency of this vitamin. Therefore, according to Dr. Thuy, when suffering from N poisoning,2O, the patient should be treated with high-dose vitamin B12 (1,000 mcg daily) as soon as possible, and the use of stimulants should be discontinued. If detected early and treated promptly, the damage can be reversed.

Feminine gas2O changes the user’s mental state, so the Ministry of Health banned its use for entertainment purposes.

Hoai Pham

.

Leave a Reply

Your email address will not be published. Required fields are marked *